# SDR 2002FA0000196

- Difficulty date: February 1, 2002
- Submitted: February 13, 2002
- Operation: General aviation
- Aircraft: N510V
- Make and model: Cessna 310L
- Aircraft serial: 310L0113
- Aircraft time: 5,410 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bellcrank
- Part number: 08421022
- Condition: Broken
- Location: Mlg
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER REPLACING BROKEN SQUAT SWITCH, CONDUCTED ROUTINE RETRACTION TEST TO CHECK FUNCTION OF GEAR.  MAINS RETRACTED NORMALLY, NOSE GEAR STARTED TO RETRACT AND THEN BOUND UP. BEFORE LANDING GEAR LEVER COULD BE MOVED TO NEUTRAL POSITION, LOUD BANG AND MOVEMENT OF FLOOR UNDER LEFT SIDE OF CONSOLE NOTED.  NOSE GEAR SWUNG FREE, INSPECTION FOUND THAT THE IDLER BELLCRANK HAD A UNSEEN BREAK IN THE METAL AROUND THE REAR BOLT HOLE. THIS ALLOWED THE METAL TO TIP UP AND CONTACT THE BULKHEAD, THE RESULTING BINDING CAUSED THE BOLT AND BEARING IN THE REAR DRIVE TUBE TO BE PULLED OUT OF THE ROD END.  FORTUNATELY THIS OCCURRED WHEN AIRCRAFT WAS ON JACKS.
